MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 19cm solero applicator.The procedure was performed percutaneously via an access in the area of the median abdominal wall.The applicator was tested for 30 seconds at 100 watts.The applicator was then placed centrally in liver segment 8 without resistance or technical difficulties (distance to the liver capsule approx.3 cm).The unit was set for 1 minute at 100 watts for an initial ablation cycle.The applicator remained in the patient during the ablation cycle without manipulation.The ablation area was monitored by ct during the entire procedure, which detected the breakage of the mwa tip.No error codes had displayed.After the tip broke, the performing surgeons immediately consulted a senior general surgeon and another experienced liver surgeon.Both advised completing the planned procedure with a second probe to ensure the desired clinical outcome.Surgical removal of the tip, which would involve major surgery, was not currently recommended.It was decided to ablate for an additional 3 minutes at 120 watts with a 14cm solero applicator, completing the procedure.The patient is currently in stationary care and clinically observed.No specific medications were needed.The users were trained internally and have experience of 1,5 years, 2 years and one with 6 months.Overall, they informed us that the solero system is used for several years in the clinic total time of ablation was 4 minutes.Ablation area was approx.2 cm², the lesion was approx.1 cm².
 
Additional Manufacturer Narrative
Received one (1) 19cm solero probe.The customer's reported complaint description of ceramic tip was fractured and detached was confirmed.The applicator was received with the ceramic tip, ceramic ferrule and end washer detached from the distal end of the shaft assembly.Approximately 2 mm of the center conductor remains with a blunt (ceramic ferrule center region) rounded end where the severance occurred, melted appearance.The cartridge was connected to the lab solero generator along with the pump connected to the pump tubing.The pump was started and primed using water to test coolant flow, flow was observed to function normally.The center conductor appears to have been severed in the region that the ceramic ferrule would have been on the semi rigid.The pump functions normally as expected.The device pump tubing has pump rotor friction marks on the underside of the tubing inferring the tubing was possibly twisted when placed into pump.There are no known manufacturing defects found.This failure is the result of a thermal event, root cause of which could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions - avoid placing lateral forces on the applicator tip during placement or removal.- always use the lowest power and shortest time necessary to achieve the targeted ablation.- each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.- inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions - inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21700169
Report Number1317056-2025-00094
Device Sequence Number8663781
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot Number5832832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale